MAUDE Adverse Event Report: OSTIAL CORPORATION FLASH MINI OSTIAL SYSTEM; PTCA CATHETER

OSTIAL CORPORATION FLASH MINI OSTIAL SYSTEM; PTCA CATHETER
Model Number OCB4008BA
Medical Device Problem Codes Deflation Problem (1149); Occlusion Within Device (1423); Compatibility Problem (2960); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The flash mini device used in the procedure was returned to ostial corporation for evaluation.A three (3) page summary of the evaluation has been attached.No issues were found with the performance of the returned device, though it was evident that the user had attempted to withdraw the inflated device into the guide catheter, resulting in the reported break in the catheter shaft.The inflation lumens on either side of the break were inspected and it was found that the proximal lumen was clogged by crystalized contrast and notably thicker contrast than expected (based on comparison to fresh contrast of the same nominal viscosity as the contrast used during the procedure).Following removal of the thick/crystalized contrast from the proximal lumen, there were no issues noted injecting or removing fresh contrast from the proximal balloon inflation lumen.While the thick/crystalized contrast is suspected to be the root cause of the reported problem, no definitive conclusions can be drawn as thickening/crystallization could have occurred following the procedure and issues with other accessory devices (e.G.Broken deflation syringe/indeflator) could also have led to this type of problem.In addition to the case details and device evaluation, ostial corporation reviewed the manufacturing documentation associated with the device lot used during the procedure.No issues were noted that would have contributed to the reported incident and all tensile strengths were found to be appropriate/well above the amount of force that is typically applied to the catheter.The instructions for use (ifu) for the product were also reviewed and it was verified that the ifu contains both appropriate instructions for using a 50/50 mixture of contrast/saline solution for inflation of the balloons and precautions/instructions for removing the device if excessive resistance is encountered when attempting to withdraw flash into the guide catheter.
 
Event or Problem Description
It was reported that one of the balloons on a 4.0x8mm flash mini device could not be deflated and that when attempting to withdraw the still inflated balloon into the guide catheter that the catheter shaft broke.The user was able to successfully remove both pieces of the flash mini device by retracting the device and guide catheter as a single unit.There was no patient injury associated with this procedure.

Brand Name
FLASH MINI OSTIAL SYSTEM
Common Device Name
PTCA CATHETER
Manufacturer (Section D)
OSTIAL CORPORATION
1221 innsbruck drive
sunnyvale CA 94089 1317
MDR Report Key6324593
Report Number3008700817-2017-00002
Device Sequence Number1007882
Product Code LOX
UDI-Device IdentifierM917OCB4008BA0
UDI-PublicM917OCB4008BA0
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K131450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberOCB4008BA
Device Catalogue NumberOCB4008BA
Device Lot Number160728-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISIPAQUE 320 OR OMNIPAQUE 300 CONTRAST
Patient Age60 YR
Patient Weight77